MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY
Model Number 3243
Medical Device Problem Codes Entrapment of Device (1212); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a burr detachment occurred and became stuck with the guidewire.A 1.50mm rotapro was selected for use for a percutaneous coronary intervention procedure.During preparation, it was noted that the drill head of the 1.50mm rotapro came loose and detached from the shaft of the device when it was threaded onto the guidewire.The 1.50mm rotapro drill head remained on the guidewire.The procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Correction: h6 device code - removal of entrapment of device code as review determined it was inadvertently added.Device evaluated by manufacturer: the returned product consisted of the rotapro atherectomy device.The device was received with the burr separated.The burr was received on the returned rotawire.The advancer, drive shaft, handshake connections, housing, sheath, coil, and burr were visually and microscopically examined.Inspection of the device found that the coil had been stretched at the point of detachment from the burr and that the burr was detached from the coil.The product analysis confirmed the reported event, as the burr was received detached from the coil, and the coil was stretched at the point of detachment.
 
Event or Problem Description

Brand Name
ROTAPRO
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17338158
Report Number2124215-2023-37670
Device Sequence Number6477781
Product Code MCX
UDI-Device Identifier08714729893363
UDI-Public08714729893363
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2025
Device Model Number3243
Device Catalogue Number3243
Device Lot Number0031471699
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/28/2023
Supplement Date Received by Manufacturer08/01/2023
Initial Report FDA Received Date07/17/2023
Supplement Report FDA Received Date08/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown